Alert archive / Hawaii / Wind Advisories in 2019
Wind Advisory 26, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jul 8, 2019, 3:46 AM HST for Hawaii County, Hawaii. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2019, 3:46 AM HST (13:46 UTC)
- Expired
- Jul 8, 2019, 7:17 PM HST
- In force
- 16 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 13:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
626 WWHW70 PHFO 081346 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 346 AM HST Mon Jul 8 2019 HIZ012-024>027-090245- /O.NEW.PHFO.WI.Y.0026.190708T1346Z-190709T0600Z/ Molokai Windward-South Big Island-Big Island North and East- Kohala-Big Island Interior- 346 AM HST Mon Jul 8 2019 ...WIND ADVISORY IN EFFECT UNTIL 8 PM HST THIS EVENING... The National Weather Service in Honolulu has issued a Wind Advisory, which is in effect until 8 PM HST this evening. * WINDS...East 25 to 35 mph with higher gusts up to 50 mph across the most of the Big Island and windward Molokai. * TIMING...Strong gusty winds will continue until later this evening due to passage of a remnant trough associated with Barbara. * IMPACTS...Travel will become difficult on roads especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph, or gusts of at least 50 mph, are expected. Motorists should use extra caution. && $$ RCB
2 follow-up statements
873 WWHW70 PHFO 090134 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 334 PM HST Mon Jul 8 2019 HIZ012-024>027-090600- /O.CON.PHFO.WI.Y.0026.000000T0000Z-190709T0600Z/ Molokai Windward-South Big Island-Big Island North and East- Kohala-Big Island Interior- 334 PM HST Mon Jul 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM HST THIS EVENING... * WINDS...East 25 to 35 mph with higher gusts for most of the Big Island and windward Molokai. * TIMING...Strong gusty winds will continue until later this evening due to passage of a remnant trough associated with Barbara. * IMPACTS...Travel will become difficult on roads especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph, or gusts of at least 50 mph, are expected. Motorists should use extra caution. && $$ Burke
146 WWHW70 PHFO 090517 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 717 PM HST Mon Jul 8 2019 HIZ012-024>027-090630- /O.CAN.PHFO.WI.Y.0026.000000T0000Z-190709T0600Z/ Molokai Windward-South Big Island-Big Island North and East- Kohala-Big Island Interior- 717 PM HST Mon Jul 8 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Honolulu has cancelled the Wind Advisory. Strong gusty trade winds have fallen below wind advisory thresholds this evening. Trade wind speeds will gradually decrease in strength through the morning hours. $$ RCB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jul 7, 8:10 PM HST, 7 hours 36 minutes earlier.
Area forecast discussion, Jul 7, 8:10 PM HST, 7 hours 36 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 810 PM HST Sun Jul 7 2019 .SYNOPSIS... Trade winds will continue for the next several days due to a high pressure ridge north of the Hawaiian Islands. Deeper tropical moisture will drift in from the east as the remnants of Barbara pass through the region through Tuesday. This low level remnant will increase clouds, showers and wind speeds statewide. Drier weather will return on Wednesday as trade winds trend lower. Stronger trade winds are forecast to develop by next weekend. && .DISCUSSION... Satellite imagery tonight shows an overall trade wind weather pattern with a large low level circulation just east of the Big Island associated with the remnants of former tropical cyclone Barbara. This deep tropical moisture pool with enhanced clouds and showers will drift over the eastern half of the state through Monday morning. Expect increasing shower trends with potential for heavy rainfall over the windward Big Island tonight, spreading westward to the leeward Big Island by Monday morning. A few thunderstorms may develop over the Big Island by Monday afternoon due to the surface heating, abundant moisture and instability. Due to this heavy rainfall threat a Flash Flood Watch remains in effect for Hawaii County through Tuesday morning. Increasing clouds and showers will reach windward slopes of all islands by Monday afternoon and evening as the center of the system passes just south of the Big Island. Trade wind speeds will increase over the next 24 hours due to stronger surface pressure gradients associated with the passage of this remnant circulation. The main threats associated with this passing tropical remnant will be flash flooding, surf, and stronger winds. Trade wind speeds will decrease on Tuesday as pressure gradients return to normal. Expect a more typical trade wind weather regime with passing windward and mauka showers through Friday. Long range models continue to hint at another round of deeper tropical moisture drifting in from the east by this weekend increasing showers over the southeastern side of the state. Trade wind speeds will also increase as this weak disturbance passes south of the islands. Track and timing differences on this system between the American (GFS) and the European (ECMWF) models will lead to some evolution in this longer range forecast over the next several days. Stay tuned. && .AVIATION... Moderate to breezy trade winds will gradually strengthen through Monday as the remnants of former Tropical Cyclone Barbara approach, then pass by just south of the Big Island. Low level turbulence is expected to increase over and west of terrain tonight, peak Monday and Monday night, then gradually diminish Tuesday. As a result, AIRMET Tango remains in effect and will likely continue through Monday night and possibly through Tuesday. Deep tropical moisture associated with the former tropical cyclone will overspread the Big Island and Maui later tonight, and Oahu and Kauai on Monday. Widespread MVFR cigs/vsbys are expected to affect windward areas, with IFR conditions possible. The worst conditions are expected across windward sections of the Big Island and Maui, where IFR conditions will be more likely. AIRMET Sierra will likely be needed for windward sections of the Big Island and Maui later tonight, and for windward portions of the remaining islands on Monday. && .MARINE... The remnant of once tropical cyclone Barbara will be spreading across the area from east to west tonight through Monday. As of 7 pm HST, the center of Barbara was 290 nm southeast of the Big Island, moving west at 15 kt. The pressure gradient will be tightening across the islands as the center of Barbara passes south of the islands through the next 36 hours. In doing so, the trade winds will be strengthening, becoming quite windy across the area. Seas will be becoming very rough as well, leading to dangerous and unsafe water conditions. The Gale warning, which goes into effect at 6 am HST Monday, covers the Alenuihaha Channel and waters south of the Big Island. The Small Craft Advisory (SCA) has been expanded to cover the remaining near- shore waters around the main Hawaiian Islands. It is in effect to 6 am HST Monday. The SCA will be renewed later tonight, extending through at least Monday night. The large east swell from Barbara will continue to produce elevated surf along east facing shores of most islands through Monday night. A High Surf Advisory is in effect for the east facing shores through Monday night. It should be noted that the combination of the strong northeast trade winds and elevated surf will produce very hazardous conditions along east facing shores Monday into early Tuesday. The current long-period south-southwest swell will be on a slow decline over the next several days. A High Surf Advisory is in effect for south facing shores through 6 am HST Monday. The recent period of strong southeast trade winds in the South Pacific should maintain surf near or slightly above the summer-time average through mid-week. Finally, a small north- northwest swell may cause a slight bump in surf along north facing shores of some of the islands on Monday. A similar size northwest swell is slated for Wednesday night through Thursday night. && .HFO WATCHES/WARNINGS/ADVISORIES... High Surf Advisory until 6 AM HST Monday for south facing shores of all islands. High Surf Advisory until 6 AM HST Tuesday for east facing shores of the Big Island, Maui, Molokai, Oahu and Kauai. Flash Flood Watch through late Monday night for the Big Island. Small Craft Advisory until 6 AM HST Monday for Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. Gale Warning from 6 AM Monday to 6 AM HST Tuesday for Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. Small Craft Advisory from 6 AM Monday to 6 AM HST Tuesday for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Maui County Windward Waters-Maui County Leeward Waters-Big Island Windward Waters. Small Craft Advisory until 6 AM HST Tuesday for Kaiwi Channel- Maalaea Bay-Pailolo Channel. && DISCUSSION...Bohlin AVIATION...Jelsema MARINE...Lau
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:52 PM HST | Gale Warning | HFO | 36 hr | |
| Jul 8, 3:13 AM HST | High Surf Advisory | HFO | Honolulu, Kalawao | 37 hr |
| Jul 8, 3:18 AM HST | Small Craft Advisory | HFO | 51 hr | |
| Jul 8, 11:28 AM HST | High Surf Warning | HFO | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.